Alert archive / Arizona / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 87, NWS Flagstaff, AZ

August 26, 2015Coconino County, Arizona

NWS Flagstaff, AZ issued this severe thunderstorm warning at Aug 26, 2015, 2:12 PM MST for Coconino County, Arizona. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 26, 2015, 2:12 PM MST (21:12 UTC)
Expired
Aug 26, 2015, 3:00 PM MST
In force
48 min
Issued by
NWS Flagstaff, AZ
Area
Storm-based polygon

County Coconino County, AZ

The radar

The Flagstaff radar (KFSX), 150 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.2 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2015-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 128 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2015-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
128 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
692 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 9:32 AM MST, 4 hours 40 minutes earlier.

Area forecast discussion, Aug 26, 9:32 AM MST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
932 AM MST WED AUG 26 2015

.SYNOPSIS...DEEP MOISTURE WILL CONTINUE TO MOVE NORTHWARD ACROSS
ARIZONA TODAY. EXPECT A GOOD CHANCE OF RAIN SHOWERS AND
THUNDERSTORMS. STRONGER STORMS WILL PRODUCE HEAVY RAINFALL WITH A
POSSIBILITY OF FLASH FLOODING...HAIL AND GUSTY WINDS. LOOK FOR A
DECREASE IN STORM COVERAGE ACROSS NORTHWEST ARIZONA STARTING
THURSDAY.

&&

.DISCUSSION... SATELLITE AND RADAR IMAGERY SHOW THE SHORTWAVE TROUGH
THAT BROUGHT PRECIP TO MUCH OF THE AREA HAS MOVED INTO SRN UTAH. WE
ARE LEFT WITH WELL ABOVE PRECIPITABLE WATER VALUES. SKIES HAVE
CLEARED ACROSS YAVAPAI COUNTY THIS MORNING AND WE EXPECT THIS AREA
WILL LIKELY SEE THE FIRST STORM DEVELOPMENT LATER THIS MORNING.
PRECIP CHANCES WERE INCREASED TO LIKELY THIS AFTERNOON FOR THE
YAVAPAI COUNTY MOUNTAINS. UPDATES ARE OUT.

&&

.PREV DISCUSSION 436 AM...THE SHORTWAVE TROUGH THAT MOVED NORTHWARD
ACROSS THE REGION BRINGING WIDESPREAD SHOWERS AND THUNDERSTORMS
TUESDAY EVENING IS LOCATED NEAR THE AZ/UT BORDER THIS MORNING.
SATELLITE/RADAR TRENDS INDICATE ANOTHER WEAK SHORTWAVE OVER SOUTHERN
NEVADA AND EXTREME NORTHWEST ARIZONA HELPING TO KICK OFF ADDITIONAL
SHOWER ACTIVITY OVER NORTHWEST COCONINO COUNTY. WITH WELL ABOVE
NORMAL PRECIPITABLE WATER VALUES REMAINING OVER THE REGION TODAY WE
EXPECT ANOTHER ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS LATER
TODAY INTO THIS EVENING. STORM MOVEMENT SHOULD BE TOWARD THE NORTH-
NORTHEAST NEAR 15 MPH. THERE WILL BE A THREAT FOR LOCALIZED HEAVY
RAINFALL/FLOODING ONCE AGAIN TODAY DUE TO THE ELEVATED MOISTURE
LEVELS. SLIGHT DRYING DEVELOPS THURSDAY NORTHWEST OF FLAGSTAFF WITH
LOWERING STORM CHANCES. BETTER CHANCES REMAIN FROM FLAGSTAFF INTO
EASTERN ARIZONA.

FRIDAY INTO EARLY NEXT WEEK...SOUTHWEST FLOW DEVELOPS OVER
NORTHERN ARIZONA BETWEEN A WEST COAST TROUGH AND THE RIDGE TO OUR
SOUTHEAST. WHILE OVERALL PRECIPITABLE WATER VALUES ARE FORECAST TO
DECREASE, MOST MODELS ARE SHOWING A TIGHT MOISTURE GRADIENT WITH
FAIRLY DEEP MOISTURE REMAINING SOUTHEAST OF A PAYSON TO WINDOW
ROCK LINE. KEPT A CHANCE OF AFTERNOON STORMS IN THE FORECAST FOR
THE WHITE MTNS AND VICINITY, WITH A SLIGHT CHANCE OVER MAINLY THE
HIGHER TERRAIN AREAS ACROSS THE REMAINDER OF NORTHERN ARIZONA.

&&

.AVIATION...FOR THE 18Z PACKAGE...SHOWER AND THUNDERSTORM ACTIVITY
IS EXPECTED TO INCREASE THIS AFTERNOON...WITH STORMS MOST NUMEROUS
NORTH OF A LINE FROM KPRC...KFLG...KRQE. STORMS WILL BE MOVING
TOWARD THE NORTHEAST AROUND 20KTS...WITH MVFR/IFR CONDITIONS IN
HEAVY RAIN AND LOW CEILINGS...AS WELL AS ERRATIC SURFACE WINDS WITH
GUSTS IN EXCESS OF 30 KNOTS. STORMS WILL DECREASE IN COVERAGE
OVERNIGHT...BECOMING ISOLATED AFTER 07Z.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...DL / JJ
AVIATION...BAK

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Aug 26, 4:52 AM MST, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
452 AM MST WED AUG 26 2015

AZZ004>018-037>040-270515-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
452 AM MST WED AUG 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...
NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

DEEP MONSOON MOISTURE WILL RESULT IN SHOWERS AND THUNDERSTORMS
TODAY OVER MUCH OF NORTHERN ARIZONA. LOCALIZED HEAVY RAINFALL AND
FLOODING...HAIL...GUSTY WINDS AND CLOUD TO GROUND LIGHTNING WILL
BE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SLIGHT DECREASE IN THUNDERSTORM COVERAGE IS FORECAST FOR
THURSDAY WITH FURTHER DRYING AND LOWERING STORM CHANCES FRIDAY
INTO EARLY NEXT WEEK. THE MAIN THREAT FROM STORMS THURSDAY WILL BE
LOCALLY HEAVY RAINFALL LEADING TO FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
TO LOCAL LAW ENFORCEMENT...OR THE NATIONAL WEATHER SERVICE BY
CALLING 1-888-745-1637.

In the hours before

Local storm report, Aug 26, 11:44 AM MST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1144 AM MST WED AUG 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     FLASH FLOOD      JAKES CORNER            34.01N 111.32W
08/25/2015                   GILA               AZ   PUBLIC

            PUBLIC REPORTED WATER FLOWING OVER SR-188 NEAR JAKES
            CORNER

&&

EVENT NUMBER FGZ1500128

TRC

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 5:59 PM MSTAreal Flood AdvisoryFGZGila2 hr
Aug 25, 6:14 PM MSTAreal Flood AdvisoryFGZCoconino, Yavapai3 hr
Aug 25, 6:33 PM MSTFlash Flood WarningFGZGila87 min
Aug 26, 1:25 PM MSTSevere Thunderstorm WarningFGZYavapai13 min
Aug 26, 1:53 PM MSTSevere Thunderstorm WarningFGZCoconino31 min
Aug 26, 2:02 PM MSTSevere Thunderstorm WarningFGZYavapai4 min
Aug 26, 2:41 PM MSTAreal Flood AdvisoryFGZCoconino, Yavapai3 hr
Aug 26, 2:46 PM MSTAreal Flood AdvisoryFGZCoconino3 hr
Aug 26, 4:01 PM MSTFlash Flood WarningFGZCoconino4 hr

Nearby

Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.